Ask a doctor

2 Weeks After Botox, Now Entire Eye and Face is Droopy

I am 2 weeks out from botox and now one side of my face is lower than the other. The smile lines created by my botox induced dropped face are now evident even when I'm not smiling. I feel like once this does eventually wear off, I am going to be worse off than I was before I spent $400. I have several important social functions this month. Is there any hope of this getting better? Anything I can do? I did have a NEW Dr fix my 'Spock Brow' but now that brow is lower than the other!

Doctor Answers (13)

Droopy eye and face after Botox...

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I would first evaluate your pre-injection pictures to definitively rule out any pre-existing facial asymmetry...

In terms of treatment, there are limited options, unfortunately, and your best option is likely to wait for the Botox effects to start wearing off which can take up to 3-4 months.

In terms of the drooping brow on your left side, there is one option...

A drooping eye-BROW may happen when the brow-elevating muscle in the forehead, the Frontalis, receives too high a dose of Botox, or alternatively, if the Botox is sub-optimally placed. Of note, it may also happen if you have a low set eyebrow to begin with, in which case any Botox to the Frontalis increases the likelihood of a brow droop. A droopy eyebrow from Botox can sometimes be improved with Botox injected into the outside part of the eye (the lateral aspect of the orbicularis oculi muscle) to generate a bit of a brow lift in that area -- by injecting more Botox and paralyzing the orbicularis muscle that normally acts to depress the brow in that area, you may get a slight compensatory brow lift...

In the future, be sure to seek the services of an experienced physician injector. I think the key with Botox lies in truly understanding the anatomy of the injected area, and more importantly the variability in the anatomy between patients -- for brows, the forehead, and anywhere else you plan on receiving a Botox injection. This includes having a firm understanding of the origin, insertion, and action of each muscle that will be injected, the thickness of each muscle targeted, and the patient variability therein. As an aesthetic-trained plastic surgeon, I am intrinsically biased since I operate in the area for browlifts and facelifts, and have a unique perspective to the muscle anatomy since I commonly dissect under the skin and see the actual muscles themselves. For me, this helps guide where to inject and where not to. However, with that said, I know many Dermatologists who know the anatomy well despite not operating in that area, and get great results.

Good luck.

Dr Markarian


Chestnut Hill Plastic Surgeon
5.0 out of 5 stars 3 reviews

Botulinum toxin (Dysport and Botox) and uneven face

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

When Botox dissipates, your former appearance should return to its baseline within a few months. It is unlikely that you will experince any permanent long term effects.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 51 reviews

Botox and brow

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Every one has a bit of asymmetry and sometimes one brow is stronger than the other. After Botox, sometimes one brow drops more.  This can sometimes be adjusted by treating the opposing muscle.  If not, you wil have to wait for it to wear off.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Did Botox Drop 1 Side of My Face?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hi Colorado.  We would strongly encourage you to return to your injector to review your before and after pictures.  You can tell a lot about the injections by looking at these.  You also may learn something yourself as we have had patients come to their 2 week checkup saying that something has changed with their face and when we look at the photos, their anatomy (in the area of their concern) is the same before and after the treatment.  

If indeed the symmetry of your face has changed with the injection, you should also be able to establish this with the photos and at the very least use that information with a different future injector.  Depending on the type of asymmetry you have, there may be other options, but we cannot say for sure as we do not know what your specific points of concerns are

Make sure any of your future injectors always take photos before injections.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Droopy face 2 weeks after botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I wouldn't get any more botox injections for 4 months, at which point your face will have returned to normal. Then, I would ask your doctor to use a very low dose and re-evaluate every 2 weeks until your optimal dose is determined. Believe it or not, you can still benefit from botox, but it may take several low dose sessions to determine your best injection placement and number of units.

Daniel J. Ladd Jr., DO
Austin Dermatologist

Botox - facial asymmetry

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I would recommend you go back to your doctor who did the injections and have a discussion with him/her about the areas that were injected that may have created this asymmetry to prevent it from happening again.  Unfortunately your best option is to wait for the Botox to wear off. Without seeing you in person it's almost impossible to recommend any possible treatments, but your doctor may be able to even out some of your asymmetries.

Dr. Cat Begovic M.D.

Catherine Huang-Begovic, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 9 reviews

Botox and facial droop

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is impossible to comment on your concerns and give you good advice without knowing the actual insertion sites and units of Botox Cosmetic used. If the paranasal areas were injected then the lip elevators can be affected and the upper lip may droop. If the crows feet were treated but a dose was placed too low or towards the inner cheekbone than the mid facial muscles may droop. There is nothing but time to help and it should come back to baseline, not worse, but this can take many weeks to a few months.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 33 reviews

2 Weeks After Botox, Now Entire Eye and Face is Droopy

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Unfortunately, you did not get the result you were looking for.  The best thing to do is wait for the Botox to wear off.  For sure it wears off in 3-5 months, potentially, it could wear off sooner.  Once it wears off, you should go back to the way you were before the Botox was injected.

Sam Goldberger, MD
Beverly Hills Oculoplastic Surgeon
4.5 out of 5 stars 16 reviews

Botox and Drooping Brow - What to Do?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

An infrequent complication associated with Botox is a brow that descends usually relating to incorrect placement of the injection or too much leading to a diffusion into unintended areas.  It is a self limited process and usually something that resolves with time.  However, a drooping face is unlikely from this unless it was injected in non-traditional areas. From your photograph, you do have some facial asymmetry and your face is tilted with your left side lower than the right (draw an imaginary line along the base of your nose and you can see the uneven appearance). Where your upper lid crosses your iris it is fairly even but there is some existing extra skin along the lower edge of your brow.  In sum, this is very subtle and could be related to facial asymmetry and not looking this close at your appearance before your Botox (excluding your Spock brow).  Your issues demonstrate the complexity of injecting Botox and why you shouldn't go to "just anyone" - fortunately this will all correct itself with time.

Best of luck

Vincent Marin, MD, FACS

San Diego Plastic Surgeon

Vincent P. Marin, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 27 reviews

There will not be a long term effect

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I would like to know what areas you had Botox and if you have shared your concerns with your doctor. The other issue is the facial asymmetry before Botox .Before and after pictures would be helpful.

Kamran Khoobehi, MD
New Orleans Plastic Surgeon
5.0 out of 5 stars 65 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.